Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Mar 29, 2022, 3:08 AM CDT for Beaver County, Cimarron County, Texas County, Oklahoma; 20 counties in Texas. It took effect at Mar 29, 2022, 10:00 AM CDT. It was in force for 11 hr. 22 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2022, 3:08 AM CDT (08:08 UTC)
- In effect from
- Mar 29, 2022, 10:00 AM CDT
- Expired
- Mar 29, 2022, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 10:28 AM CDT | NON-TSTM WND GST 62 | 1 Wsw Guymon, OK | |
| Mar 29, 10:35 AM CDT | NON-TSTM WND GST 59 | 11 Ne Eva, OK | |
| Mar 29, 10:59 AM CDT | NON-TSTM WND GST 59 | 3 W Dumas, TX | |
| Mar 29, 11:05 AM CDT | NON-TSTM WND GST 60 | 9 Nne Sunray, TX | |
| Mar 29, 11:14 AM CDT | NON-TSTM WND GST 70 | 1 Wsw Guymon, OK | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 1 WSW GUYMON. |
| Mar 29, 11:25 AM CDT | NON-TSTM WND GST 67 | 2 E Goodwell, OK | |
| Mar 29, 11:38 AM CDT | NON-TSTM WND GST 61 | 4 Wnw Stratford, TX | |
| Mar 29, 11:52 AM CDT | NON-TSTM WND GST 60 | 1 Wnw Fritch, TX | |
| Mar 29, 12:02 PM CDT | NON-TSTM WND GST 58 | 1 Nnw Stinnett, TX | |
| Mar 29, 12:12 PM CDT | NON-TSTM WND GST 59 | 3 Se Dumas, TX | |
| Mar 29, 12:15 PM CDT | NON-TSTM WND GST 59 | 2 E Pampa, TX | |
| Mar 29, 12:15 PM CDT | NON-TSTM WND GST 59 | 2 N Spearman, TX | |
| Mar 29, 12:20 PM CDT | NON-TSTM WND GST 63 | 1 W Hooker, OK | |
| Mar 29, 12:29 PM CDT | NON-TSTM WND GST 61 | 9 Nw Waka, TX | |
| Mar 29, 1:27 PM CDT | NON-TSTM WND GST 64 | 4 E Vega, TX | |
| Mar 29, 1:44 PM CDT | NON-TSTM WND GST 59 | 6 Wsw Adrian, TX | |
| Mar 29, 2:04 PM CDT | NON-TSTM WND GST 58 | 2 E Pampa, TX | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 E PAMPA. |
| Mar 29, 2:10 PM CDT | NON-TSTM WND GST 64 | 6 Ese Lora, TX | |
| Mar 29, 2:14 PM CDT | NON-TSTM WND GST 60 | 2 Nw Lake Mcclellan, TX | |
| Mar 29, 2:24 PM CDT | NON-TSTM WND GST 58 | 6 Ene Amarillo, TX | |
| Mar 29, 2:53 PM CDT | NON-TSTM WND GST 63 | 3 Sw Dalhart, TX | |
| Mar 29, 6:20 PM CDT | NON-TSTM WND GST 70 | 8 W Slapout, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5127 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
869 WWUS74 KAMA 290808 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 308 AM CDT Tue Mar 29 2022 OKZ001>003-TXZ005-010-015-020-291700- /O.UPG.KAMA.HW.A.0002.220329T1600Z-220330T0200Z/ /O.NEW.KAMA.HW.W.0003.220329T1500Z-220330T0200Z/ Cimarron-Texas-Beaver-Lipscomb-Hemphill-Wheeler-Collingsworth- Including the cities of Lutie, Forgan, Wheeler, Boise City, Higgins, Canadian, Lela, Lake Marvin, Glazier, Briscoe, Wellington, Dozier, Twitty, Shamrock, Samnorwood, Booker, Follett, Keyes, Beaver, and Guymon 308 AM CDT Tue Mar 29 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...In Oklahoma, Beaver, Cimarron and Texas Counties. In Texas, Collingsworth, Hemphill, Lipscomb and Wheeler Counties. * WHEN...From 10 AM this morning to 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ001>004-006>009-011>014-016>019-317-291700- /O.UPG.KAMA.HW.A.0002.220329T1600Z-220330T0200Z/ /O.NEW.KAMA.HW.W.0003.220329T1500Z-220330T0200Z/ Dallam-Sherman-Hansford-Ochiltree-Hartley-Moore-Hutchinson- Roberts-Oldham-Potter-Carson-Gray-Deaf Smith-Randall-Armstrong- Donley-Palo Duro Canyon- Including the cities of Borger, Claude, Bootleg, Romero, Umbarger, Conlen, Pampa, Lora, Gruver, Goodnight, Clarendon, Four Way, Dalhart, Codman, Canyon, Amarillo, Waka, Perryton, Buffalo Lake, Panhandle, Ware, Masterson, Miami, White Deer, Vega, Wolf Creek Park, Palo Duro Canyon State Park, Pantex, Washburn, Bushland, Spearman, Channing, Kingsmill, Farnsworth, Wayside, Skellytown, Dumas, Wildorado, Stratford, Boys Ranch, Hereford, Dawn, and Hartley 308 AM CDT Tue Mar 29 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph expected. * WHERE...Much of the Texas Panhandle. * WHEN...From 10 AM this morning to 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Beat
3 follow-up statements
079 WWUS74 KAMA 291720 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1220 PM CDT Tue Mar 29 2022 OKZ001>003-TXZ005-010-015-020-300200- /O.CON.KAMA.HW.W.0003.000000T0000Z-220330T0200Z/ Cimarron-Texas-Beaver-Lipscomb-Hemphill-Wheeler-Collingsworth- Including the cities of Lutie, Forgan, Wheeler, Boise City, Higgins, Canadian, Lela, Lake Marvin, Glazier, Briscoe, Wellington, Dozier, Twitty, Shamrock, Samnorwood, Booker, Follett, Keyes, Beaver, and Guymon 1220 PM CDT Tue Mar 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds of 40 mph with gusts up to 60 mph. * WHERE...In Oklahoma, Beaver, Cimarron and Texas Counties. In Texas, Collingsworth, Hemphill, Lipscomb and Wheeler Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ001>004-006>009-011>014-016>019-317-300200- /O.CON.KAMA.HW.W.0003.000000T0000Z-220330T0200Z/ Dallam-Sherman-Hansford-Ochiltree-Hartley-Moore-Hutchinson- Roberts-Oldham-Potter-Carson-Gray-Deaf Smith-Randall-Armstrong- Donley-Palo Duro Canyon- Including the cities of Borger, Claude, Bootleg, Romero, Umbarger, Conlen, Pampa, Lora, Gruver, Goodnight, Clarendon, Four Way, Dalhart, Codman, Canyon, Amarillo, Waka, Perryton, Buffalo Lake, Panhandle, Ware, Masterson, Miami, White Deer, Vega, Wolf Creek Park, Palo Duro Canyon State Park, Pantex, Washburn, Bushland, Spearman, Channing, Kingsmill, Farnsworth, Wayside, Skellytown, Dumas, Wildorado, Stratford, Boys Ranch, Hereford, Dawn, and Hartley 1220 PM CDT Tue Mar 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds of 40 mph with gusts up to 65 mph. * WHERE...The Texas Panhandle. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Ferguson
516 WWUS74 KAMA 292013 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 313 PM CDT Tue Mar 29 2022 OKZ001>003-TXZ005-010-015-020-300200- /O.CON.KAMA.HW.W.0003.000000T0000Z-220330T0200Z/ Cimarron-Texas-Beaver-Lipscomb-Hemphill-Wheeler-Collingsworth- Including the cities of Lutie, Forgan, Wheeler, Boise City, Higgins, Canadian, Lela, Lake Marvin, Glazier, Briscoe, Wellington, Dozier, Twitty, Shamrock, Samnorwood, Booker, Follett, Keyes, Beaver, and Guymon 313 PM CDT Tue Mar 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds of 40 mph with gusts up to 65 mph. * WHERE...In Oklahoma, Beaver, Cimarron and Texas Counties. In Texas, Collingsworth, Hemphill, Lipscomb and Wheeler Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ TXZ001>004-006>009-011>014-016>019-317-300200- /O.CON.KAMA.HW.W.0003.000000T0000Z-220330T0200Z/ Dallam-Sherman-Hansford-Ochiltree-Hartley-Moore-Hutchinson- Roberts-Oldham-Potter-Carson-Gray-Deaf Smith-Randall-Armstrong- Donley-Palo Duro Canyon- Including the cities of Borger, Claude, Bootleg, Romero, Umbarger, Conlen, Pampa, Lora, Gruver, Goodnight, Clarendon, Four Way, Dalhart, Codman, Canyon, Amarillo, Waka, Perryton, Buffalo Lake, Panhandle, Ware, Masterson, Miami, White Deer, Vega, Wolf Creek Park, Palo Duro Canyon State Park, Pantex, Washburn, Bushland, Spearman, Channing, Kingsmill, Farnsworth, Wayside, Skellytown, Dumas, Wildorado, Stratford, Boys Ranch, Hereford, Dawn, and Hartley 313 PM CDT Tue Mar 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds of 40 mph with gusts up to 65 mph. * WHERE...The Texas Panhandle. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Ferguson
104 WWUS74 KAMA 300137 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 837 PM CDT Tue Mar 29 2022 OKZ001>003-TXZ001>020-317-300245- /O.EXP.KAMA.HW.W.0003.000000T0000Z-220330T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- Including the cities of Lake Marvin, Lutie, Dalhart, Claude, Wheeler, Glazier, Romero, Umbarger, Conlen, Palo Duro Canyon State Park, Pampa, Canadian, Twitty, Lora, Kingsmill, Gruver, Goodnight, Clarendon, Lela, Four Way, Borger, Codman, Canyon, Amarillo, Waka, Perryton, Samnorwood, Buffalo Lake, Panhandle, Ware, Boys Ranch, Bootleg, Dozier, Boise City, Higgins, Masterson, Miami, White Deer, Wellington, Vega, Booker, Wolf Creek Park, Keyes, Pantex, Washburn, Bushland, Spearman, Channing, Forgan, Farnsworth, Wayside, Briscoe, Skellytown, Dumas, Shamrock, Wildorado, Stratford, Follett, Hereford, Beaver, Dawn, Hartley, and Guymon 837 PM CDT Tue Mar 29 2022 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING... Southwest winds have decreased considerably with most locations around 15 to 25 mph with gusts near 30 mph. Some rogue gusts over 55 mph can't be ruled out with virga this evening, but widespread high winds are not expected. $$ Ward
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Mar 29, 12:59 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 29, 12:59 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1259 AM CDT Tue Mar 29 2022
.AVIATION...
06Z Issuance...All sites are currently expected to remain VFR
through the period. Winds overnight will be around 10 to 12 kts
with wind shear expected at AMA and DHT as a 50kt jet will be
overhead. Winds will pick up around 15Z with sustained winds of
30-40kts and gusts of 40-50kts common during the day. Winds will
ease a bit after 02Z to see gusts more around 30-35kt range as a
front prepares to come into the area.
Beat
&&
.PREV DISCUSSION... /Issued 243 PM CDT Mon Mar 28 2022/
SHORT TERM...
Upper level low moving onshore in California just north of Los
Angeles will continue to open up as it moves east across the
southern Rockies tonight into Tuesday. Surface low to the lee of
the Colorado Rockies will strengthen tonight helping to develop a
low level jet across the Panhandles. The surface low will continue
to move east into northwest Kansas by mid day Tuesday. At the same
time an upper level jet will be rounding the base of the upper
trough and moving across the South Plains of Texas. The tightening
pressure gradient along with strengthening winds aloft will help to
bring southwest winds at 30 to 40 mph with gusts to around 60 mph
to the Panhandles late Tuesday morning through the late afternoon. A
Canadian cold front will then push south across the Panhandles
Tuesday night and this will provide lift and moisture to help
produce some showers that will move from northwest to southeast
across the region. Even a little snow will be possible in the
northwest, but no accumulation is expected. Winds behind the
Canadian front are expected to be up in the 20 to 30 mph range with
higher gusts.
FIRE WEATHER...
Southwest winds will pick up into the 30 to 40 mph range with gusts
to around 60 mph across much of the Panhandles by late in the
morning on Tuesday. Lowest relative humidity values are expected to
fall to around 15 percent. Skies are expected to remain mostly
sunny, so mixing stronger winds down to the surface is likely. A
Canadian cold front will switch the winds around to the north Tuesday
night.
LONG TERM (Wednesday through Sunday)...
Overview:
We could see some lingering precipitation around Wednesday as that
system starts to exit the area. This will be especially true
coverage-wise during the morning hours, but those chances dwindle
in the afternoon and evening hours as it could be confined to the
west/southwest later in the day. Some areas may briefly see
snowfall as well, but the temperature profile and dry air may win
this battle. Little to no snowfall expected at this time.
Wednesday will also be on the breezy side as the Canadian airmass
infiltrates the area behind another cold front from the north.
Colder air will lead to highs struggling to reach the 60s (below
normal) as most areas are forecast to be in the 50s. Thereafter,
temperatures slowly increase each day, and we have another shot of
precipitation Friday/Friday night.
Further Details:
By Wednesday morning, 500mb trough axis should be making its way
through the Panhandles, but we could still have some lingering
precipitation due to another shortwave coming from the north
through the Central Plains. This next shortwave sort of pivots
around the backside of the main system coming through. The lift
ahead of the shortwave may provide some larger scale ascent to
maintain any ongoing precipitation. Forecast soundings indicate
very dry air across our eastern areas Wednesday later in the day,
so any precipitation past the morning hours may be confined to the
west and southwest where a saturated column may exist.
Additionally, as the day progress, the lower levels dry out and
lapse rates will lead to good mixing in the afternoon hours. So,
initially, we will be breezy in the morning hours due to gradient
winds associated with the front, but the afternoon may be driven
by mixing as the pressure gradient relaxes with the surface low
moving farther east. Not seeing much instability so not expecting
thunderstorms. Breezy north winds around 20-30 mph maybe realized
in the morning and perhaps afternoon hours Wednesday. Some
sustained winds may get close to 35 mph which is wind advisory
criteria. Gusts may be closer to 45 mph. The rainfall that we are
expecting should keep us out of any critical fire weather
conditions, but we will obviously have to wait and see where
precipitation falls and how fuels trend going forward, but at this
time we are not expecting any fire weather concerns later this
week.
On Friday, another shortwave will pass through the Plains, this
time weaker and farther north. A surface trough/low will slide
across the region during this time. Models are not in full
agreement here, so confidence is on the lower end for coverage and
overall chances. That said, we have another shot at rainfall
Friday afternoon and into overnight hours. Similar to Wednesday,
not a lot of instability around so thunderstorms will be really
hard to come by. Any showers will be high based given suggested
LCL heights from forecast soundings. That means our QPF values
will be on the low end since rainfall may be lost to evaporation
within the deep dry air in the lower levels.
Guerrero
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 10 AM this morning to 9 PM CDT this
evening for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Palo Duro Canyon...Potter...
Randall...Roberts...Sherman...Wheeler.
High Wind Watch from 11 AM CDT this morning through this evening
for the following zones: Armstrong...Carson...
Collingsworth...Dallam...Deaf Smith...Donley...Gray...
Hansford...Hartley...Hemphill...Hutchinson...Lipscomb...
Moore...Ochiltree...Oldham...Palo Duro Canyon...Potter...
Randall...Roberts...Sherman...Wheeler.
OK...Red Flag Warning from 10 AM this morning to 9 PM CDT this
evening for the following zones: Beaver...Cimarron...Texas.
High Wind Watch from 11 AM CDT this morning through this evening
for the following zones: Beaver...Cimarron...Texas.
&&
16/2Hazardous weather outlook, Mar 28, 9:02 PM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 902 PM CDT Mon Mar 28 2022 OKZ001>003-TXZ001>020-317-291415- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 902 PM CDT Mon Mar 28 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Critical fire weather conditions are expected to develop late Tuesday morning into early Tuesday evening across all of the Oklahoma and Texas Panhandles. A Red Flag Warning is in effect for all of the area during this time frame. In addition, a High Wind Watch is in effect late Tuesday morning into early Tuesday evening for both the combined Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions today and Tuesday.
Nearby
High Wind Warnings in Texas, 2022High Wind Warnings in Oklahoma, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.